Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 5, NWS Louisville, KY

February 16, 2018Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Feb 16, 2018, 1:38 PM EST for Bourbon County, Kentucky. It took effect at Feb 16, 2018, 9:30 PM EST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 1:38 PM EST (18:38 UTC)
In effect from
Feb 16, 2018, 9:30 PM EST
Expired
Feb 17, 2018, 2:30 PM EST
In force
17 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 17.95 ft at Feb 17, 2018, 2:00 AM EST.

actionminormoderate152002/1602/1702/18
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

738 
WGUS43 KLMK 161838
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
138 PM EST Fri Feb 16 2018

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Stoner Creek at Paris

affecting the following counties in Kentucky...Bourbon.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-171637-
/O.NEW.KLMK.FL.W.0005.180217T0230Z-180217T1930Z/
/PRSK2.1.ER.180217T0230Z.180217T0400Z.180217T0530Z.NO/
138 PM EST Fri Feb 16 2018

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Stoner Creek at Paris.
* from this evening to Saturday afternoon.
* At  1:15 PM Friday the stage was 16.0 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and crest around  
  18.2 feet. 
* Impact...At 18.0 feet...Water floods a few low roads on right bank 
  of creek.
* Flood History...This crest compares to a previous crest of 18.2  
  feet on Dec 2 2015.

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401             

$$

MRC
1 follow-up statement
511 
WGUS83 KLMK 171457
FLSLMK
Flood Statement 
National Weather Service Louisville KY
957 AM EST Sat Feb 17 2018

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris
 
affecting the following counties in Kentucky...Bourbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-171527-
/O.CAN.KLMK.FL.W.0005.000000T0000Z-180217T1930Z/
/PRSK2.N.ER.180217T0715Z.000000T0000Z.180217T0730Z.NO/
957 AM EST Sat Feb 17 2018

The flood warning is cancelled for
  the Stoner Creek at Paris.
* At  9:15 AM Saturday the stage was 17.3 feet. 
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 18.0 feet. The 
  river will continue to fall.

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401             

$$

KDW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 16, 12:47 PM EST, 51 minutes earlier.

Area forecast discussion, Feb 16, 12:47 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1247 PM EST Fri Feb 16 2018

...Updated Aviation Discussion...

.Forecast Update...
Issued at 530 AM EST Fri Feb 16 2018

Leading edge of a pre-frontal rain band is now south of the Western
Kentucky and Bluegrass Parkways, continuing to push into south
central Kentucky. Temps still near 70 ahead of the rain will drop
to around 60 with onset of precip. Farther north, the actual front
is poised to enter our Indiana counties, with precip tapering off
and temps dropping fairly quickly from the mid/upper 50s into the
40s and a decent NW wind surge just behind the front.

Forecast is still on track, and intensity of precip should still
diminish as the morning goes on with the loss of dynamic support.
Hourly trends, especially with temps as they fall through the day,
will continue to be tweaked.

&&

.Short Term...(Today through Saturday)
Issued at 252 AM EST Fri Feb 16 2018

Cold front is currently making very slow headway through southern
Indiana. A fairly solid band of rain along the front continues to
show some hint of training, but the intensity isn't enough to
support more than about a half inch of rainfall.

Categorical POPs throughout the area today as the front and its
associated rain band slowly push to the south and east. QPF should
generally be around a half inch, with localized amounts approaching
1 inch, but that will drop off farther south and east as a
progressive upper wave leaves this portion of the front behind.
Temps will steadily fall through the morning, with most locations in
the 40s by early afternoon.

A transient area of high pressure builds in tonight, and we'll cool
to around the freezing mark, which is actually still just a shade
above normal for mid-February.

A southern stream impulse ejecting out of the Sonoran Desert will
bring our next round of rain on Saturday. Expect just enough phasing
with a northern stream wave that it should be able to spread precip
throughout the CWA on Sat afternoon. Expect it to arrive just late
enough in the day to head off most precip type issues, but can't
rule out a brief period of rain/snow mix as the precipitation
begins. Should go over to all rain quickly enough to limit any
impacts. As for QPF, this system will bring its heaviest rain, just
over a half inch, to the areas that receive less rain from the cold
front today.

.Long Term...(Saturday night through Thursday)
Issued at 255 AM EST Fri Feb 16 2018

...Increasing Potential For River Flooding Next Week...

After a dry and mild period throughout the Ohio Valley Sat night and
Sunday, we go back into our active pattern. This pattern will
amplify as the upper ridge builds off the coast of Florida, and a
trof digs into the Inter-Mountain West, leaving deep southwesterly
flow and a nearly stationary front in between.

Look for fairly widespread precip beginning Sunday night into Monday
as a warm front lifts northward into the Great Lakes. The
approaching cold front will hang up Monday night through Wednesday,
and with plenty of Gulf moisture feeding in, will bring multiple
rounds of moderate to locally heavy rain to some portion of the
area. Rain totals Sunday night through Wednesday could easily exceed
2-3 inches, with locally higher amounts. Latest model runs are
converging on a solution with a stronger ridge, which would put the
heaviest rain over southern Indiana, and could leave parts of south-
central Kentucky high and dry under the warm sector. Additional
rises on area rivers are likely next week, especially but not
exclusively where the heaviest rain falls.

The front finally pushes south and east on Wednesday, which should
at least briefly break the unseasonably warm and wet pattern late in
the week.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1246 PM EST Fri Feb 16 2018

Rain associated with a cold frontal passage has ended at HNB and
SDF, and was winding down at LEX as of this writing. Light rain
continues at BWG, but will end shortly. Unlike the progressive rain
band, the lower ceilings will linger a bit longer. Still seeing some
fuel alternate and borderline fuel alternate ceilings upstream
across Illinois and Indiana, but forecast soundings suggest ceilings
will gradually improve between 18-00z. And ceilings have been
bouncing around quite a bit today, but on average, dips to fuel
alternate will be possible for another 2-3 hours depending on
location. Ceilings will lift from north to south, so HNB and SDF
should lift to high-end MVFR very soon.

Northwest winds will remain breezy this afternoon with gusts of 15-
20 kts. Winds will gradually subside after 00z. Quiet aviation
weather expected tonight - VFR likely. Lower ceilings will spread
back in from the south after 15z Saturday as another storm system
moves into the region. Showers will be likely through the rest of
the day, heaviest at BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...RAS
Short Term...RAS
Long Term...RAS
Aviation...EBW
Hazardous weather outlook, Feb 16, 3:05 AM EST, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
305 AM EST Fri Feb 16 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-170815-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
305 AM EST Fri Feb 16 2018 /205 AM CST Fri Feb 16 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several rounds of moderate to locally heavy rainfall will be
possible, mainly Monday through Wednesday. With soils saturated and
area streams and rivers running high, flooding is likely where the
heaviest rain falls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:00 PM ESTRiver Flood AdvisoryLMKFranklin36 hr
Feb 16, 3:12 PM ESTRiver Flood WarningLMKNicholas, Robertson37 hr

Nearby

River Flood Warnings in Kentucky, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.